tramal/tramadol/ultram itching. Safe to keep taking?
Hi, Went to ER last night with acute pain, and they sent me home with a packet of Tramal, which I understand is same as Tramadol and Ultram. It really helped my pain, but within 2 hours I was itching all over. Took another one today, and same thing. I can put up with the itching, because it's certainly nothing to the pain I had.
I've searched all over the internet for info, but just get conflicting advice. Some say the itching is very common and harmless, others say STOP taking it as it's a serious side effect, others say just take an antihistamine etc etc.
I have had a serious reaction years ago to codeine, and last night I told the ER nurse that I can't take any of the morphine type drugs because of that reaction (very severe chest pains).
She assured me Tramal would be ok, and yet I read that it's a synthetic opiate.
I'm thoroughly confused, and I don't think I'd be very confident of any advice the ER gives me now. It's night time here, so I can't see my GP till tomorrow.
I know a lot of people on this board talk about being on Ultram, and wondered if you keep taking it and just ignore the itching, or does the itching mean I could get a serious reaction.
I also read that because it's an opiate, that means it works on the brain's pain receptors, and so that is why it triggers a histamine reaction too, and that it's simply part of how it works, so the itch doesn't matter.
Advice anyone? What do you reckon?
I really thought I'd found something to give me relief, because I can't take codeine, and the ibubrofen and diazapam are hardly touching the pain. The tramal brought me out of the pain zone for a while, but I don't want to risk my life with it either.
Thanks for any help.
Last edited by lilydilly; 06-09-2008 at 02:16 AM.